Alert archive / Idaho / Winter Storm Warnings in 2011

Winter Storm Warning 3, NWS Boise, ID

February 27, 20114 counties in Idaho

NWS Boise, ID issued this winter storm warning at Feb 27, 2011, 2:58 PM MST for 4 counties in Idaho. It took effect at Feb 28, 2011, 5:00 AM MST. It was in force for 22 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 27, 2011, 2:58 PM MST (21:58 UTC)
In effect from
Feb 28, 2011, 5:00 AM MST
Expired
Mar 1, 2011, 3:01 AM MST
In force
22 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Gem County, ID, Valley County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 117 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 8:57 PM MSTSNOW 71 W Deadwood Summit, IDSINCE 11 AM MST TODAY...ELEV 6860 FT
Feb 28, 8:57 PM MSTSNOW 77 Nnw Mccall, IDESTIMATED 7 INCHES OF NEW SNOW ON BRUNDAGE SNOWSTAKE SINCE 5 PM SUNDAY EVENING.
Feb 28, 8:57 PM MSTSNOW 105 Ne Upper Payette Lake, IDSECESH SUMMIT SNOTEL.10 INCHES NEW SNOW SINCE 10 AM MST. ELEVATION 6520 FT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1594 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WWUS45 KBOI 272158
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
258 PM MST SUN FEB 27 2011

...SNOW COMING TO THE WEST CENTRAL MOUNTAINS AND UPPER WEISER
RIVER BASIN MONDAY AND MONDAY NIGHT...

.INCREASING FLOW ALOFT WILL HELP TRANSPORT MOISTURE INTO THE
REGION MONDAY AND MONDAY NIGHT. THIS WILL FALL IN THE FORM OF SNOW
OVER THE MOUNTAINS OF BAKER COUNTY...AND THE WEST CENTRAL AND
BOISE MOUNTAINS. THE UPPER WEISER RIVER BASIN WILL ALSO RECEIVE
THE VAST MAJORITY OF PRECIPITATION IN THE FORM OF SNOW DURING THIS
PERIOD...ALTHOUGH THERE MAY BE SOME MIXING WITH RAIN MONDAY
EVENING. THE SNOWFALL...COMBINED WITH SOUTHERLY WINDS OF 10 TO 20
MPH AT LOWER ELEVATIONS WITH GUSTS TO 50 MPH ON RIDGE TOPS...WILL
CAUSE SNOW AND BLOWING SNOW TO CREATE SIGNIFICANT TRAVEL PROBLEMS
MONDAY AND MONDAY NIGHT. ONLY THE HIGHEST PEAKS OF THE MOUNTAINS
OF BAKER COUNTY...AND ONLY THE NORTHERN FRINGES OF THE BOISE
MOUNTAINS...WILL RECEIVE SIGNIFICANT SNOW AND WIND. THEREFORE THEY
WERE NOT INCLUDED IN THE WARNING OR ADVISORY.

IDZ011-280600-
/O.NEW.KBOI.WS.W.0003.110228T1200Z-110301T1200Z/
WEST CENTRAL MOUNTAINS-
258 PM MST SUN FEB 27 2011

...WINTER STORM WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW IN THE WEST CENTRAL
MOUNTAINS...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 AM MST
TUESDAY.

* SNOW AMOUNTS...7 TO 15 INCHES

* SNOW LEVELS...AT THE SURFACE

* WINDS...SOUTH AT 10 TO 20 MPH WITH GUSTS TO 30 MPH. GUSTS NEAR
  50 MPH AT RIDGE TOP

* TIMING...SNOW WILL BEGIN MONDAY MORNING AND REACH MAXIMUM
  INTENSITY MONDAY NIGHT BEFORE TAPERING OFF BEFORE DAWN TUESDAY

* IMPACTS...WIND WILL BLOW HEAVY SNOW OVER ROADWAYS...CREATING
  DANGEROUS TRAVEL PROBLEMS. HIGHWAY 55 WILL BE IMPACTED


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT
SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG
WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL
LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ033-280600-
/O.NEW.KBOI.WW.Y.0007.110228T1200Z-110301T1200Z/
UPPER WEISER RIVER-
258 PM MST SUN FEB 27 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM MONDAY TO 5 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW AND BLOWING SNOW IN THE UPPER WEISER RIVER
BASIN...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 AM MST TUESDAY.

* SNOW AMOUNTS...3 TO 5 INCHES

* SNOW LEVELS...AT THE SURFACE MONDAY...RISING TO BETWEEN 2500 AND
  3000 FEET MONDAY NIGHT

* WINDS...SOUTH AT 10 TO 15 MPH WITH GUSTS TO 25 MPH

* TIMING...SNOW WILL BEGIN MONDAY MORNING AND REACH MAXIMUM
  INTENSITY MONDAY NIGHT BEFORE TAPERING OFF BEFORE DAWN TUESDAY

* IMPACTS...SNOW AND BLOWING SNOW WILL COMBINE TO CREATE
  SIGNIFICANT TRAVEL PROBLEMS MONDAY AND MONDAY NIGHT. HIGHWAY 95
  WILL BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
5 follow-up statements
729 
WWUS45 KBOI 280436
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
936 PM MST SUN FEB 27 2011

...SNOW WILL INCREASE BY MONDAY AFTERNOON OVER CENTRAL IDAHO...

.LIGHT SNOW THIS EVENING WILL INCREASE MONDAY AFTERNOON AND
ACCUMULATE AN INCH PER HOUR AT TIMES MONDAY NIGHT IN THE WEST
CENTRAL MOUNTAINS AND NEAR BANNER SUMMIT. MODERATE SNOW IS
EXPECTED LATE MONDAY AND MONDAY NIGHT ACROSS THE UPPER WEISER
RIVER BASIN. ESPECIALLY MONDAY AFTERNOON SOUTH WINDS OF 15 TO 25
MPH AT LOWER ELEVATIONS WITH GUSTS TO AROUND 50 MPH ON RIDGE
TOPS...WILL CAUSE SNOW AND BLOWING SNOW.

IDZ011-281400-
/O.CON.KBOI.WS.W.0003.110228T1200Z-110301T1200Z/
WEST CENTRAL MOUNTAINS-
936 PM MST SUN FEB 27 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM MONDAY TO
5 AM MST TUESDAY...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW IN THE WEST
CENTRAL MOUNTAINS REMAINS IN EFFECT FROM 5 AM MONDAY TO 5 AM MST
TUESDAY.

* SNOW AMOUNTS...7 TO 15 INCHES

* SNOW LEVELS...AT THE SURFACE

* WINDS...SOUTH AT 10 TO 20 MPH WITH GUSTS TO 30 MPH EXCEPT
  EXPOSED AREAS AND RIDGE TOPS...SOUTHWEST WINDS 20 TO 30 MPH
  WITH GUSTS NEAR 50 MPH.

* TIMING...SNOW WILL BEGIN EARLY MONDAY AND ACCUMULATE AT A RATE
  OF UP TO AN INCH PER HOUR MONDAY NIGHT BEFORE TAPERING OFF EARLY
  TUESDAY. 

* IMPACTS...WIND WILL BLOW HEAVY SNOW OVER ROADWAYS...CREATING 
  DANGEROUS TRAVEL PROBLEMS. HIGHWAY 55 WILL BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT
SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG
WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL
LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ033-281400-
/O.CON.KBOI.WW.Y.0007.110228T1200Z-110301T1200Z/
UPPER WEISER RIVER-
936 PM MST SUN FEB 27 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO
5 AM MST TUESDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IN THE UPPER
WEISER BASIN REMAINS IN EFFECT FROM 5 AM MONDAY TO 5 AM MST TUESDAY.

* SNOW AMOUNTS...3 TO 5 INCHES

* SNOW LEVELS...AT THE SURFACE MONDAY...RISING TO BETWEEN 2500 
  AND 3000 FEET MONDAY NIGHT 

* WINDS...SOUTH AT 10 TO 20 MPH INCREASING TO 15 TO 30 MPH MONDAY
  AFTERNOON AND EVENING.

* TIMING...SNOW WILL BEGIN MONDAY MORNING AND REACH MAXIMUM
  INTENSITY MONDAY NIGHT BEFORE TAPERING OFF EARLY TUESDAY

* IMPACTS...SNOW AND BLOWING SNOW WILL COMBINE TO CREATE 
  SIGNIFICANT TRAVEL PROBLEMS MONDAY AND MONDAY NIGHT. HIGHWAY 
  95 WILL BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
078 
WWUS45 KBOI 281103
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
403 AM MST MON FEB 28 2011

IDZ011-010000-
/O.CON.KBOI.WS.W.0003.110228T1200Z-110301T1200Z/
WEST CENTRAL MOUNTAINS-
403 AM MST MON FEB 28 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW IN THE WEST
CENTRAL MOUNTAINS REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY.

* SNOW AMOUNTS...4 TO 8 INCHES IN THE VALLEYS. 6 TO 12 INCHES IN
  THE MOUNTAINS.

* WINDS...SOUTH AT 10 TO 20 MPH WITH GUSTS TO 30 MPH IN THE
  VALLEYS AND UP TO 50 MPH ALONG EXPOSED RIDGE TOPS.

* TIMING...LIGHT SNOW WILL BEGIN MONDAY MORNING AND REACH MAXIMUM
  INTENSITY MONDAY NIGHT BEFORE TAPERING OFF EARLY TUESDAY.

* IMPACTS...SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES AND
  QUICKLY COVER ROADWAYS...CREATING DANGEROUS TRAVEL CONDITIONS
  ALONG HIGHWAY 55 AND U.S. 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT
SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG
WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL
LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ033-010000-
/O.CON.KBOI.WW.Y.0007.110228T1200Z-110301T1200Z/
UPPER WEISER RIVER-
403 AM MST MON FEB 28 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IN THE UPPER
WEISER BASIN REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY.

* SNOW AMOUNTS...3 TO 5 INCHES FROM CAMBRIDGE NORTH. UP TO 2
  INCHES SOUTH OF CAMBRIDGE.

* WINDS...SOUTH AT 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* TIMING...SNOW WILL BEGIN MONDAY MORNING AND REACH MAXIMUM 
  INTENSITY MONDAY NIGHT BEFORE TAPERING OFF EARLY TUESDAY.

* IMPACTS...SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES AND
  QUICKLY COVER ROADWAYS...CREATING DANGEROUS TRAVEL CONDITIONS
  ALONG U.S. 95 NORTH OF CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
602 
WWUS45 KBOI 282213
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
313 PM MST MON FEB 28 2011

IDZ011-010615-
/O.CON.KBOI.WS.W.0003.000000T0000Z-110301T1200Z/
WEST CENTRAL MOUNTAINS-
313 PM MST MON FEB 28 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW IN THE WEST
CENTRAL MOUNTAINS REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY.

* SNOW AMOUNTS...TOTAL OF 4 TO 8 INCHES IN THE VALLEYS. 6 TO 12
  INCHES IN THE MOUNTAINS.

* WINDS...SOUTH AT 10 TO 20 MPH WITH GUSTS TO 30 MPH IN THE 
  VALLEYS AND UP TO 50 MPH ALONG EXPOSED RIDGE TOPS.

* TIMING...SNOW WILL REACH MAXIMUM INTENSITY THIS EVENING BEFORE
  TAPERING OFF EARLY TUESDAY.

* IMPACTS...SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES AND 
  QUICKLY COVER ROADWAYS...CREATING DANGEROUS TRAVEL 
  CONDITIONS ALONG HIGHWAY 55 AND U.S. 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT
SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG
WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL
LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ033-010615-
/O.CON.KBOI.WW.Y.0007.000000T0000Z-110301T1200Z/
UPPER WEISER RIVER-
313 PM MST MON FEB 28 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IN THE UPPER
WEISER RIVER BASIN REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY.

* SNOW AMOUNTS...TOTAL OF 3 TO 5 INCHES FROM CAMBRIDGE NORTH. UP
  TO 2 INCHES SOUTH OF CAMBRIDGE.

* WINDS...SOUTH AT 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* TIMING...SNOW WILL REACH MAXIMUM INTENSITY THIS EVENING BEFORE
  TAPERING OFF EARLY TUESDAY.

* IMPACTS...SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES AND 
  QUICKLY COVER ROADWAYS...CREATING DANGEROUS TRAVEL 
  CONDITIONS ALONG U.S. 95 NORTH OF CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
723 
WWUS45 KBOI 010552
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1052 PM MST MON FEB 28 2011

IDZ011-011200-
/O.CON.KBOI.WS.W.0003.000000T0000Z-110301T1200Z/
WEST CENTRAL MOUNTAINS-
1052 PM MST MON FEB 28 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW IN THE WEST
CENTRAL IDAHO MOUNTAINS REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY.

* SNOW AMOUNTS...TOTAL OF 4 TO 8 INCHES IN THE VALLEYS. 6 TO 12 
  INCHES IN THE MOUNTAINS. 

* WINDS...SOUTH AT 10 TO 20 MPH WITH GUSTS TO 30 MPH IN THE 
  VALLEYS AND UP TO 50 MPH ALONG EXPOSED RIDGE TOPS.

* TIMING...THROUGH THE NIGHT...TAPERING OFF EARLY TUESDAY MORNING.

* IMPACTS...SNOW AND BLOWING SNOW WILL REDUCE VISIBILITY AND
  QUICKLY COVER ROADWAYS...CREATING DANGEROUS TRAVEL CONDITIONS ON
  HIGHWAY 55 AND U.S. 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT
SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG
WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL
LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ033-011200-
/O.CON.KBOI.WW.Y.0007.000000T0000Z-110301T1200Z/
UPPER WEISER RIVER-
1052 PM MST MON FEB 28 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING IN THE UPPER
WEISER RIVER BASIN REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY.

* SNOW AMOUNTS...TOTAL OF 2 TO 5 INCHES FROM CAMBRIDGE NORTH. UP
  TO 2 INCHES SOUTH OF CAMBRIDGE.

* WINDS...SOUTH AT 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* TIMING...SNOW THROUGH THE NIGHT...TAPERING OFF EARLY TUESDAY
  MORNING.

* IMPACTS...SNOW AND BLOWING SNOW WILL REDUCE VISIBILITY AND
  QUICKLY COVER ROADWAYS...CREATING DANGEROUS TRAVEL CONDITIONS ON
  U.S. 95 NORTH OF CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
601 
WWUS45 KBOI 011001
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
301 AM MST TUE MAR 1 2011

IDZ011-011115-
/O.CAN.KBOI.WS.W.0003.000000T0000Z-110301T1200Z/
WEST CENTRAL MOUNTAINS-
301 AM MST TUE MAR 1 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WINTER
STORM WARNING FOR THE WEST CENTRAL MOUNTAINS. 

THE SNOW HAS ENDED AND WINDS HAVE DIMINISHED EARLY THIS MORNING.
OCCASIONAL LIGHT SNOW OR FLURRIES WILL CONTINUE TODAY...BUT LITTLE
ADDITIONAL ACCUMULATIONS ARE EXPECTED.

$$

IDZ033-011115-
/O.CAN.KBOI.WW.Y.0007.000000T0000Z-110301T1200Z/
UPPER WEISER RIVER-
301 AM MST TUE MAR 1 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WINTER
WEATHER ADVISORY FOR THE UPPER WEISER RIVER BASIN. 

THE SNOW HAS ENDED AND WINDS HAVE DIMINISHED EARLY THIS MORNING.
THERE IS A CHANCE OF SNOW THIS MORNING...BUT ACCUMULATIONS ARE NOT
EXPECTED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 27, 2:55 PM MST, 3 minutes earlier.

Area forecast discussion, Feb 27, 2:55 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
255 PM MST SUN FEB 27 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY...MODELS ARE IN GOOD
AGREEMENT IN THE SHORT TERM AGAIN TODAY...WITH THE EXCEPTION OF
HOW FAR SOUTH PRECIPITATION WILL GET TOMORROW THROUGH TUESDAY.
ON THAT QUESTION...HAVE DECIDED THAT THE NAM WAS BETTER AT SHOWING
A LACK OF PRECIPITATION IN THE MAGIC AND TREASURE VALLEYS DURING
THIS TIME. THE FORECAST HOLDS THE PRECIP BACK INTO THE NRN MTNS
FOR THE MOST PART. OVERALL...THE FLOW ALOFT BACKS FROM WEST TO
SOUTHWEST BY MONDAY MORNING...ALLOWING INCREASED MOISTURE TO FLOW
INTO OUR NRN MTNS. THIS WILL FALL IN THE FORM OF SNOW ABOVE AROUND
2500 FEET. A WINTER STORM WARNING HAS BEEN ISSUED FOR THE WEST
CENTRAL MOUNTAINS...AND A WINTER WEATHER ADVISORY FOR THE UPPER
WEISER RIVER BASIN...DUE TO SNOW AND BLOWING SNOW. HIGHWAYS 55 AND
95 WILL BE IMPACTED AS WIND BLOWS SNOW ACROSS THE ROADS AND MAKES
IT HARD FOR ROAD CREWS TO KEEP UP. THERE WILL BE LESS SNOW...AND
IT WILL BE HEAVIER...IN THE UPPER WEISER RIVER BASIN - HENCE THE
ADVISORY INSTEAD OF A WARNING.

ELSEWHERE...TEMPS WILL WARM OVER THE REGION AS THE SOUTHWEST FLOW
ALOFT BRINGS WARMER AIR. IN ADDITION...SE WINDS IN THE TREASURE
VALLEY WILL RESULT IN UPVALLEY WARMING. THE CLOUDS AND WINDS WILL
BATTLE IT OUT FOR CONTROL OVER THE HIGHS...AS THE CLOUDS TRY TO
SUPPRESS AND THE SE WINDS TRY TO ENHANCE. AT NIGHT...BOTH WILL
COMBINE FOR MILD TEMPS. WINDS WILL BE MODERATE OVER SE OREGON
MONDAY AFTERNOON AND EVENING. RIDGE TOPS...WHERE MANY OF THE RAWS
OBSERVATION STATIONS ARE POSITIONED...MAY HAVE GUSTS NEAR 50 MPH.
HOWEVER...AT LOWER ELEVATIONS SUSTAINED WINDS WILL BE IN THE 20S.
THEREFORE NO WIND ADVISORY IS WARRANTED.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...VERY LITTLE CHANGE TO
THE CURRENT FORECAST. ACTIVE WEATHER STILL ON TRACK FOR MOST OF
THE WEEK AND INTO THE WEEKEND. MODELS STILL IN GOOD AGREEMENT...
BUT JUST ENOUGH DIFFERENCES IN TIMING AND STRENGTH AND EVEN
POSITION OF THE WEATHER SYSTEMS FOR UNCERTAINTY IN THE EXACT
LOCATION OF PRECIPITATION. ONLY CHANGE TO THE FORECAST WAS TO
DECREASE POPS OVER SOUTHEAST ZONES DUE TO A BIT STRONGER RIDGE AND
MOST OF THE MOISTURE MOVING THROUGH OREGON AND WASHINGTON.
OTHERWISE WENT WITH A MODEL BLEND THAT KEEPS CHANCE TO LIKELY POPS
OVER THE REGION THROUGH THE END OF THE WEEK WITH A SLIGHT DRYING
TREND FOR THE WEEKEND BUT WILL STILL SEE SLIGHT CHANCE TO CHANCE
POPS. TEMPERATURES NEAR NORMAL.

&&

.AVIATION...TONIGHT SCATTERED TO BROKEN CLOUDS WITH BASES 8K-12K
FEET MSL SOUTH OF A KBNO-KONO-KSUN LINE.  NORTH OF THE LINE WILL SEE
IFR/MVFR CONDITIONS IN INCREASING SNOW SHOWERS AND MOUNTAIN
OBSCURATION.  SURFACE WINDS WILL BE LIGHT TO LOCALLY MODERATE FROM
THE SOUTHEAST TO SOUTHWEST.  WINDS ALOFT WILL BE MODERATE TO STRONG
THE NORTHWEST.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER WEATHER ADVISORY FROM 5 AM MONDAY TO 5 AM MST TUESDAY
     IDZ033.
     WINTER STORM WARNING FROM 5 AM MONDAY TO 5 AM MST TUESDAY IDZ011.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...SP
LONG TERM....JA/CB
AVIATION.....JA
Hazardous weather outlook, Feb 27, 2:51 PM MST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
251 PM MST SUN FEB 27 2011

IDZ012>016-028>030-ORZ061>064-282200-
LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-
BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
251 PM MST SUN FEB 27 2011 /151 PM PST SUN FEB 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

IDZ033-282200-
UPPER WEISER RIVER-
251 PM MST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 5 AM MONDAY TO 5 AM
MST TUESDAY...FOR SNOW AND BLOWING SNOW.

SNOW AMOUNTS WILL BE 3 TO 5 INCHES...WITH SOUTH WINDS EXPECTED AT
10 TO 15 MPH AND GUSTING TO 25 MPH.

SNOW AND BLOWING SNOW WILL COMBINE TO CREATE SIGNIFICANT TRAVEL
PROBLEMS MONDAY AND MONDAY NIGHT. HIGHWAY 95 WILL BE IMPACTED.

PLEASE SEE WINTER WEATHER ADVISORY PRODUCT FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SIGNIFICANT WEATHER OR IMPACTS VIA ESTABLISHED
PROCEDURES.

IDZ011-282200-
WEST CENTRAL MOUNTAINS-
251 PM MST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WARNING IS IN EFFECT FROM 5 AM MONDAY TO 5 AM MST
TUESDAY...FOR HEAVY SNOW AND BLOWING SNOW.

SNOW AMOUNTS OF 7 TO 15 INCHES IS EXPECTED...WITH SOUTH WINDS OF
10 TO 20 MPH AND GUSTS TO 50 MPH AT RIDGE TOP.

WIND WILL BLOW HEAVY SNOW OVER ROADWAYS...CREATING DANGEROUS
TRAVEL PROBLEMS.  HIGHWAY 55 WILL BE IMPACTED.

PLEASE SEE WINTER STORM WARNING PRODUCT...WSWBOI...FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT AND SIGNIFICANT WEATHER OR IMPACTS VIA ESTABLISHED
PROCEDURES.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:58 PM MSTWinter Weather AdvisoryBOIAdams, Washington36 hr

Nearby

Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.